Alert archive / Washington / Wind Advisories in 2008
Wind Advisory 7, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Feb 6, 2008, 3:41 AM PST for San Juan County, Washington. It took effect at Feb 6, 2008, 4:00 PM PST. It was in force for 22 hr.
The area
The counties it named.
The facts
- Issued
- Feb 6, 2008, 3:41 AM PST (11:41 UTC)
- In effect from
- Feb 6, 2008, 4:00 PM PST
- Expired
- Feb 7, 2008, 2:00 PM PST
- In force
- 22 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 11.7 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 145 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 832 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 141 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 061141 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 341 AM PST WED FEB 6 2008 ...ANOTHER ROUND OF GUSTY WINDS EXPECTED TONIGHT... .YET ANOTHER STRONG STORM SYSTEM IS HEADED TOWARD THE WEST COAST TODAY. THIS FAST MOVING STORM WILL FORCE A COLD FRONT ACROSS WESTERN WASHINGTON TONIGHT PRODUCING A PERIOD OF STRONG WINDS. BEHIND THE FRONT...MODERATELY STRONG ONSHORE FLOW WILL CONTINUE THROUGH THURSDAY ALLOWING THE BREEZY CONDITIONS TO LINGER. WAZ001-503>512-514-515-070000- /O.NEW.KSEW.WI.Y.0007.080207T0000Z-080207T1200Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 341 AM PST WED FEB 6 2008 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM PST THURSDAY. SOUTHERLY WINDS ARE EXPECTED TO INCREASE FAIRLY QUICKLY THIS EVENING...PEAKING A COUPLE OF HOURS EITHER SIDE OF THE FRONT. WIND SPEEDS FROM THE CENTRAL PUGET SOUND SOUTHWARD ARE EXPECTED TO REACH 20 TO 30 MPH WITH GUSTS OF 40 TO 50 MPH. THE WINDS WILL BE A BIT STRONGER OVER THE NORTHWEST INTERIOR AND THE ENTRANCES TO THE STRAIT WITH SUSTAINED SPEEDS OF 25 TO 35 MPH AND GUSTS AROUND 55 MPH. AFTER THE FRONT PASSES...THE WINDS WILL BECOME SOUTHWEST AND GRADUALLY EASE TO 15 TO 25 MPH OVER SOUTHERN AREAS. HOWEVER A STRONG WESTERLY SURGE IS EXPECTED TO DEVELOP DOWN THE STRAIT OF JUAN DE FUCA. AREAS ADJACENT TO THE STRAIT AND THE ISLANDS ABUTTING THE EAST ENTRANCE WILL BEAR THE BRUNT OF THIS SURGE WITH WEST WINDS OF 25 TO 35 MPH AND GUSTS TO 55 MPH LINGERING INTO THE MORNING HOURS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ CERNIGLIA WWW.WEATHER.GOV/SEATTLE
6 follow-up statements
000 WWUS76 KSEW 061750 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 950 AM PST WED FEB 6 2008 ...ANOTHER ROUND OF STRONG WINDS EXPECTED TONIGHT... .YET ANOTHER STRONG STORM SYSTEM IS HEADED TOWARD THE WEST COAST TODAY. THIS FAST MOVING STORM WILL FORCE A COLD FRONT ACROSS WESTERN WASHINGTON TONIGHT PRODUCING A PERIOD OF STRONG WINDS. BEHIND THE FRONT...STRONG ONSHORE FLOW WILL CONTINUE THROUGH THURSDAY ALLOWING THE WINDY CONDITIONS TO LINGER. WAZ001-503>512-514-515-070200- /O.EXT.KSEW.WI.Y.0007.080207T0000Z-080207T1800Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR- EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 950 AM PST WED FEB 6 2008 ...WIND ADVISORY NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM PST THURSDAY. SOUTHERLY WINDS WILL INCREASE THIS EVENING. THE MOST NOTABLE INCREASE THIS EVENING WILL TAKE PLACE IN THE NORTH HOOD CANAL AND ADMIRALTY INLET AREAS...WHERE SOUTHERLY WINDS OF 25 TO 35 MPH WITH GUSTS TO 50 MPH SHOULD DEVELOP. OVERNIGHT...STRONG WESTERLY WINDS WILL DEVELOP FROM THE STRAIT OF JUAN DE FUCA INTO THE NORTH SOUND AND THROUGH THE CHEHALIS GAP INTO THE SOUTH SOUND. IN BOTH OF THESE AREAS...SUSTAINED WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH CAN BE EXPECTED FROM LATE TONIGHT THROUGH THURSDAY MORNING. AREAS RECEIVING THE STRONGEST WINDS WILL INCLUDE LAND AREAS ALONG THE STRAIT OF JUAN DE FUCA...THE ADMIRALTY INLET AREA...AND WESTERN SNOHOMISH COUNTY. FURTHER SOUTH...AREAS FROM ABERDEEN TO SHELTON...OLYMPIA AND TACOMA CAN EXPECT TO SHARE IN THE STRONGEST WINDS. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ HANER WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 070017 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 417 PM PST WED FEB 6 2008 ...MORE STRONG WINDS EXPECTED TONIGHT AND THURSDAY... .A COLD FRONT WILL MOVE ONSHORE LATE TONIGHT. BREEZY CONDITIONS ARE EXPECTED THIS EVENING AHEAD OF THE FRONT...THEN A STRONG SURGE OF ONSHORE WINDS ARE EXPECTED STARTING EARLY THURSDAY MORNING THROUGH THE STRAIT OF JUAN DE FUCA AND THE CHEHALIS GAP. WAZ507-510-514-515-070830- /O.UPG.KSEW.WI.Y.0007.000000T0000Z-080207T1800Z/ /O.NEW.KSEW.HW.W.0004.080207T0600Z-080208T0000Z/ EVERETT AND VICINITY-ADMIRALTY INLET AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 417 PM PST WED FEB 6 2008 ...HIGH WIND WARNING IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY. THE WIND ADVISORY IS NO LONGER IN EFFECT. SOUTHERLY WINDS WILL INCREASE THIS EVENING TO BETWEEN 20 AND 30 MPH WITH GUSTS AS HIGH AS 50 MPH. STRONGER WINDS WILL ARRIVE DURING THE OVERNIGHT HOURS. SUSTAINED WESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED TO DEVELOP ALONG THE U.S. SHORE OF THE STRAIT OF JUAN DE FUCA AND THEN ACROSS WHIDBEY AND CAMANO ISLANDS. WESTERLY WINDS OF 30 TO 40 MPH WITH GUSTS TO 60 MPH ARE EXPECTED IN THE EVERETT AREA. THE STRONGEST WINDS WILL TAKE PLACE LATE ON THURSDAY MORNING BUT WILL CONTINUE TO BE STRONG THROUGH THE REMAINDER OF THE DAY. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ001-503-506-070830- /O.EXT.KSEW.WI.Y.0007.000000T0000Z-080208T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 417 PM PST WED FEB 6 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 4 PM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 4 PM PST THURSDAY. SOUTHERLY WINDS WILL INCREASE THIS EVENING TO BETWEEN 20 AND 30 MPH WITH OVERNIGHT GUSTS REACHING 45 TO 55 MPH. WINDS WILL BECOME WESTERLY EARLY ON THURSDAY MORNING WITH THE STRONGEST WINDS ON THURSDAY CONFINED TO THE SOUTHERN SAN JUANS AND WESTERN SKAGIT COUNTY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ504-505-508-509-511-512-070830- /O.EXT.KSEW.WI.Y.0007.000000T0000Z-080207T2100Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 417 PM PST WED FEB 6 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 PM PST THURSDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 PM PST THURSDAY. SOUTHERLY WINDS WILL INCREASE THIS EVENING TO BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH. OVERNIGHT...STRONGER WESTERLY WINDS WILL DEVELOP THROUGH THE CHEHALIS GAP AND INTO THE SOUTH PUGET SOUND REGION. THE STRONGEST WINDS WILL OCCUR SOUTH OF BREMERTON AND SEATAC AND WILL PEAK DURING THE PRE-DAWN HOURS ON THURSDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS TO 55 MPH ARE EXPECTED. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ HANER WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 070546 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 946 PM PST WED FEB 6 2008 ...VERY WINDY CONDITIONS WITH LOCALLY DAMAGING WINDS ARE EXPECTED LATER TONIGHT THROUGH THURSDAY... .A COLD FRONT MOVING THROUGH THE OFFSHORE WATERS AT 9 PM WILL MOVE RAPIDLY ACROSS THE AREA BETWEEN MIDNIGHT AND 2 AM. STRONG WEST WINDS WILL RAPIDLY DEVELOP AS THIS FRONT MOVES THROUGH. THE STRONGEST WINDS WILL OCCUR THROUGH THE STRAIT OF JUAN DE FUCA AND IN THE ADMIRALTY INLET AND EVERETT AREAS LATE TONIGHT AND THURSDAY MORNING. OTHER AREAS AROUND WESTERN WASHINGTON WILL ALSO SEE VERY WINDY CONDITIONS. WAZ507-510-514-515-071345- /O.CON.KSEW.HW.W.0004.080207T0600Z-080208T0000Z/ EVERETT AND VICINITY-ADMIRALTY INLET AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 946 PM PST WED FEB 6 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY. SOUTH WINDS 25 TO 35 MPH WITH GUSTS TO 50 MPH WILL SHIFT TO WEST AND INCREASE TO 35 TO 45 MPH WITH GUSTS TO 65 MPH AROUND 2 AM. STRONGEST WINDS WILL OCCUR ON WHIDBEY AND CAMANO ISLANDS. AREAS OVER WESTERN SNOHOMISH COUNTY FROM THE CITY OF EVERETT NORTHWARD WILL ALSO LIKELY SEE DAMAGING WINDS LATE TONIGHT AND THURSDAY MORNING. WINDS WILL GRADUALLY DIMINISH THURSDAY AFTERNOON. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ001-503-506-071345- /O.CON.KSEW.WI.Y.0007.000000T0000Z-080208T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 946 PM PST WED FEB 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THURSDAY. SOUTHERLY WINDS WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH BY MIDNIGHT. WIND WILL SHIFT TO SOUTHWEST BETWEEN 2 AND 3 AM AS A STRONG FRONT MOVES THROUGH. STRONGEST WINDS WILL BE OVER THE SOUTHERN SAN JUANS AND OVER WESTERN SKAGIT COUNTY. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ504-505-508-509-511-512-071345- /O.CON.KSEW.WI.Y.0007.000000T0000Z-080207T2100Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 946 PM PST WED FEB 6 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THURSDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THURSDAY. SOUTHERLY WINDS WILL INCREASE TO BETWEEN 20 AND 30 MPH WITH GUSTS TO 45 MPH BY MIDNIGHT. WINDS WILL SHIFT TO WEST AND WILL INCREASE TO 25 TO 35 MPH WITH GUSTS TO 55 MPH BETWEEN 1 AND 2 AM...MAINLY SOUTH AND WEST OF TACOMA. WINDS WILL SLOW DIMINISH THURSDAY AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ ALBRECHT WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 071216 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 416 AM PST THU FEB 7 2008 WAZ507-510-514-515-072030- /O.CON.KSEW.HW.W.0004.000000T0000Z-080208T0000Z/ EVERETT AND VICINITY-ADMIRALTY INLET AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 416 AM PST THU FEB 7 2008 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT FOR THE STRAIT OF JUAN DE FUCA...ADMIRALTY INLET AREA...AND EVERETT AND VICINITY UNTIL 4 PM PST THIS AFTERNOON. WEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL OCCUR IN THE WARNING AREA TODAY...WITH LOCAL WIND DAMAGE LIKELY. THE STRONGEST WINDS ARE EXPECTED TO OCCUR ON WHIDBEY AND CAMANO ISLANDS. AREAS ALONG THE STRAIT OF JUAN DE FUCA AND IN WESTERN SNOHOMISH COUNTY FROM THE CITY OF EVERETT NORTHWARD WILL ALSO LIKELY SEE DAMAGING WINDS THIS MORNING. WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND DAMAGE SOME STRUCTURES. $$ WAZ001-503-506-072030- /O.CON.KSEW.WI.Y.0007.000000T0000Z-080208T0000Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 416 AM PST THU FEB 7 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. SOUTHWEST WINDS OF 20 TO 35 MPH WILL OCCUR THIS MORNING WITH GUSTS OF 45 TO 55 MPH. THE WINDS WILL GRADUALLY DIMINISH THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN CROSS WINDS. $$ WAZ504-505-508-509-511-512-072030- /O.CON.KSEW.WI.Y.0007.000000T0000Z-080207T2100Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 416 AM PST THU FEB 7 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. SOUTHWEST WINDS OF 20 TO 35 MPH WILL CONTINUE THIS MORNING...WITH GUSTS AS HIGH AS 45 TO 55 MPH. THE WINDS WILL DIMINISH EARLY THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN CROSS WINDS. $$ MCDONNAL
000 WWUS76 KSEW 071704 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 904 AM PST THU FEB 7 2008 WAZ510-072200- /O.CAN.KSEW.HW.W.0004.000000T0000Z-080208T0000Z/ /O.EXB.KSEW.WI.Y.0007.000000T0000Z-080207T2200Z/ ADMIRALTY INLET AREA- 904 AM PST THU FEB 7 2008 ...WIND ADVISORY IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. THE HIGH WIND WARNING HAS BEEN CANCELLED. WEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL CONTINUE THIS MORNING AND THEN GRADUALLY EASE OFF EARLY THIS AFTERNOON. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ WAZ507-514-515-071815- /O.CAN.KSEW.HW.W.0004.000000T0000Z-080208T0000Z/ EVERETT AND VICINITY-EASTERN STRAIT OF JUAN DE FUCA- WESTERN STRAIT OF JUAN DE FUCA- 904 AM PST THU FEB 7 2008 ...HIGH WIND WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH WIND WARNING. $$ WAZ504-505-508-509-511-512-071815- /O.CAN.KSEW.WI.Y.0007.000000T0000Z-080207T2100Z/ SOUTHWEST INTERIOR-EAST PUGET SOUND LOWLANDS- SEATTLE/BREMERTON AREA-TACOMA AREA-HOOD CANAL AREA- LOWER CHEHALIS VALLEY AREA- 904 AM PST THU FEB 7 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. WIND GUSTS OF 45 TO 55 MPH WERE MEASURED AROUND THE SOUTH SOUND LATE LAST EVENING AND EARLY THIS MORNING...BUT WINDS HAVE BEEN EASING NOW FOR THE LAST SEVERAL HOURS. THEREFORE...THE WIND ADVISORY IS CANCELLED. $$ WAZ503-506-071815- /O.CAN.KSEW.WI.Y.0007.000000T0000Z-080208T0000Z/ WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- 904 AM PST THU FEB 7 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE WIND ADVISORY. WIND GUSTS OF 45 TO 55 MPH WERE MEASURED LATE LAST EVENING AND EARLY THIS MORNING...BUT WINDS HAVE BEEN EASING NOW FOR THE LAST SEVERAL HOURS. THEREFORE...THE WIND ADVISORY IS CANCELLED. $$ WAZ001-072200- /O.EXT.KSEW.WI.Y.0007.000000T0000Z-080207T2200Z/ SAN JUAN COUNTY- 904 AM PST THU FEB 7 2008 ...WIND ADVISORY NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 2 PM PST THIS AFTERNOON. SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 45 TO 50 MPH WILL CONTINUE THIS MORNING AND THEN GRADUALLY EASE OFF EARLY THIS AFTERNOON. THE STRONGEST WINDS WILL OCCURR OVER THE SOUTHERN SAN JUAN ISLANDS WITH WEAKER WINDS OVER THE LOWER ELEVATIONS OF ORCAS ISLAND. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN CROSS WINDS. $$ HANER WEATHER.GOV/SEATTLE
000 WWUS76 KSEW 072216 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 216 PM PST THU FEB 7 2008 WAZ001-510-072330- /O.EXP.KSEW.WI.Y.0007.000000T0000Z-080207T2200Z/ SAN JUAN COUNTY-ADMIRALTY INLET AREA- 216 PM PST THU FEB 7 2008 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. $$ HANER WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Feb 6, 3:00 AM PST, 41 minutes earlier.
Area forecast discussion, Feb 6, 3:00 AM PST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 300 AM PST WED FEB 6 2008 .SYNOPSIS...ANOTHER STRONG FRONT WILL MOVE THROUGH THE AREA THIS EVENING AND WILL BRING ANOTHER ROUND OF LOWLAND RAIN AND HEAVY MOUNTAIN SNOW TO THE AREA...ALONG WITH WINDY CONDITIONS. HEAVY MOUNTAIN SNOW WILL CONTINUE THROUGH FRIDAY WITH STRONG POST FRONTAL ONSHORE FLOW. && .SHORT TERM...VERY ACTIVE PATTERN CONTINUES UNTIL THE MIDDLE OF THE MONTH FROM THE LOOK OF THINGS. NEXT SYSTEM IS ANOTHER STRONG FRONT WHICH IS CURRENTLY OUT NEAR 145W. THIS FEATURE WILL ZING EASTWARD IN STRONG WESTERLY JET AND MAKE LANDFALL THIS EVENING THEN PASS THROUGH THE SOUND AROUND MIDNIGHT. THE SYSTEM IS QUITE ENERGETIC WITH PLENTY OF MOISTURE TO PLAY WITH. MODEL SOUNDINGS SHOW 5-10 KT MORE S-SW WIND IN THE LOWEST FEW THOUSAND FEET THAN THE FRONT THAT ZIPPED ACROSS THE AREA YESTERDAY. WITH FORWARD SPEED OF THE FRONT WINDS WILL LIKELY RAMP UP QUICKLY THIS EVENING THEN STRONG WESTERLY ONSHORE FLOW WILL ALLOW THE WINDS TO LINGER THROUGH A GOOD PORTION OF THE NIGHT...ESPECIALLY AREAS OUTSIDE OF THE CENTRAL SOUND WHERE CONVERGENCE OF THE FLOW WILL LIMIT THE WIND SPEEDS AFTER THE FRONT PASSES. WITH THAT IN MIND AND GIVEN WHAT WENT ON YESTERDAY AFTERNOON I THOUGHT IT WAS PRUDENT TO ISSUE A WIND ADVISORY FOR THE LOWLANDS FOR THIS EVENING INTO THE EARLY MORNING HOURS. FOR AREAS IN AND AROUND THE STRAIT...COULD END UP BEING HIGH ENOUGH FOR A WARNING. ALSO IT WONT BE WINDY ALL AREAS THROUGH THE ENTIRE TIME BUT DIDNT WISH TO SPLIT UP TIMING AT THIS POINT. I WILL ADDRESS THAT IN THE WORDING OF THE STATEMENT. STRONG SOUTH TO SOUTHEAST WINDS WILL OCCUR BEFORE THE FRONT PASSES THIS EVENING. THEN A COUPLE OF HOURS AFTER THE FRONTAL PASSAGE THE WINDS IN THE CENTRAL SOUND WILL EASE UP WHILE SOUTHWEST WINDS CONTINUE TO THE SOUTH AND WEST. VERY STRONG FLOW EXPECTED DOWN THE STRAIT BEHIND THE FRONT AND THIS AREA WILL NEED TO BE WATCHED FOR A POSSIBLE HIGH WIND WARNING FOR THE WESTERLIES...IF NOT IN THE STRAIT ZONES THEN POSSIBLY WHIDBEY ISLAND. WILL LET THE DAY SHIFT REFINE/ADJUST THE ADVISORY TO A WARNING THIS AREA IF IT LOOKS NECESSARY. OTHER ISSUE WITH THIS SYSTEM WILL BE HEAVY OROGRAPHIC COMPONENT AS STRONG WESTERLY FLOW SLAMS THE MOUNTAINS WITH PLENTY OF MOISTURE. WESTERLY FLOW LOOKS STRONGER WITH THIS SYSTEM WHEN COMPARED TO THE LAST ONE WITH MORE MOISTURE. SO LIKELY WILL HAVE MORE SNOW FALL AND STRONG WINDS...WITH THE WINDS LASTING FOR A LONGER PERIOD OF TIME. SO THERE SHOULD ALSO BE A GOOD AMOUNT OF BLOWING AND DRIFTING SNOW. WINTER STORM WARNING ALREADY UP INTO THURSDAY WHICH LOOKS GOOD SO NO CHANGES THERE. WITH FAIRLY STRONG WESTERLY FLOW CONTINUING INTO EARLY FRIDAY...THE MOUNTAINS WILL CONTINUE TO GET SNOW WHILE THE INTERIOR LOWLANDS WILL SEE SOME SHOWER ACTIVITY. THE CENTRAL SOUND AREA WILL BE IN THE LEE OF THE OLYMPICS AND WILL SEE THE LEAST ACTIVITY THURSDAY INTO FRIDAY WITH BREAKS IN THE CLOUD COVER. THE NW INTERIOR ZONES WILL ALSO HAVE A BIT LESS SHOWER ACTIVITY DUE TO VANCOUVER ISLAND ACTING AS A DECENT BLOCK. COAST AND SOUTHWEST INTERIOR ZONES WILL HAVE THE MOST PRECIP WITH OPEN ACCESS TO THE WEST. RELATIVELY STRONG SOUTHWEST PRESSURE GRADIENT AT THE SURFACE LINGERS OVER WESTERN WASHINGTON THROUGH THIS PERIOD SO OFF AND ON BREEZY CONDITIONS WILL CONTINUE. CERNIGLIA .LONG TERM...THROUGH THE EARLY PART OF THE WEEKEND MODELS HAVE BEEN REASONABLY CONSISTENT WITH WARM FRONT LIFTING UP ACROSS THE REGION FRIDAY NIGHT LEAVING THE AREA IN THE WARM SECTOR THROUGH A LARGE PART OF THE DAYLIGHT HOURS SATURDAY. NOT HOPEFUL THAT THE WARM AIR WILL MIX TO THE SURFACE (DIFFICULT THIS TIME OF YEAR) BUT IT WILL AFFECT SNOW LEVELS. AT THIS POINT IT LOOKS LIKE SNOW LEVELS WILL RISE TO AROUND 3000 FT NORTH CASCADES AND 4000 FT CENTRAL CASCADES. THEN MODERATELY STRONG COLD FRONT IS EXPECTED TO MOVE ACROSS THE AREA LATE SATURDAY FOR RAINY AND BREEZY CONDITIONS WITH SNOW LEVELS DROPPING BACK TO 2000-3000 FT. THEN IT LOOKS LIKE WE WILL REPEAT THIS CYCLE ONCE AGAIN SUNDAY NIGHT INTO TUESDAY AS SNOW LEVELS RISE IN ADVANCE OF ANOTHER COLD FRONT AROUND TUESDAY THEN FALL. THE LA NINA WINTER CONTINUES. CERNIGLIA && .AVIATION...A MIX OF MVFR CEILINGS AND VFR WERE OBSERVED EARLY THIS MORNING AS ONE SYSTEM EXITS WESTERN WASHINGTON WITH ANOTHER QUICK ON ITS HEELS. CEILINGS ARE EXPECTED TO GRADUALLY LOWER THIS AFTERNOON WITH MVFR CEILINGS BECOMING FAIRLY WIDESPREAD BY 00Z TO 02Z. SCATTERED SHOWER ACTIVITY THIS MORNING WILL BE REPLACED BY MORE STEADY RAIN THIS AFTERNOON AS THE NEXT SYSTEM APPROACHES. THE INCOMING SYSTEM LOOKS SIMILAR IN STRENGTH TO THAT OF YESTERDAY...IF NOT SLIGHTLY STRONGER. THE FRONT SHOULD BE ON THE COAST AROUND 06Z AND PASSING THROUGH THE PUGET SOUND BY 09Z. CEILINGS MAY DROP BELOW 1000 FEET AT TIMES AFTER 03Z WITH MODERATE RAIN. LOW LEVEL WINDS ARE EXPECTED TO BECOME QUITE STRONG THIS EVENING. WINDS AT 5000 FEET COULD REACH SOUTHERLY 60 TO 70 KNOTS BY 06Z. AT KSEA...MOSTLY MVFR CEILINGS EXPECTED TODAY...THOUGH PERIODS OF VFR MAY OCCUR LATER THIS MORNING INTO EARLY AFTERNOON. MVFR CEILINGS WILL DOMINATE THE FORECAST AFTER 00Z...WITH POSSIBLE CEILINGS BELOW 1000 FEET AT TIMES AFTER 03Z. SOUTHWEST WIND 10-15 KNOTS THIS MORNING BECOMING SOUTHERLY THIS AFTERNOON...GUSTING TO 20 TO 25 KNOTS AFTER 03Z. 27 && .MARINE...GALE WARNINGS REMAIN IN EFFECT FOR ALL WATERS EXCEPT PUGET SOUND. WINDS SHOULD NOTABLY INCREASE AFTER 00Z THIS AFTERNOON WITH SOLID GALES ACROSS MOST OF THE WATERS BY 06Z TO 09Z TONIGHT. INCOMING FRONT LOOKS RATHER STRONG...WITH A FULL WESTERLY GALE EXPECTED TO DEVELOP THROUGH THE STRAIT OVERNIGHT TONIGHT BEHIND IT. MODEL GUIDANCE SHOWS SOME IMPRESSIVE SOUTHERLY GRADIENTS DEVELOPING THROUGH PUGET SOUND EARLY THURSDAY MORNING. A GALE WARNING MAY EVENTUALLY BE NEEDED FOR PUGET SOUND AS WELL. HIGH SURF WARNING FOR THE COAST HAS BEEN DOWNGRADED TO A HIGH SURF ADVISORY...AND IS EFFECTIVE THROUGH LATE THIS MORNING. WESTERLY SWELL OF 20 TO 22 FEET THIS MORNING SHOULD GRADUALLY FALL BELOW 20 FEET THIS AFTERNOON. HAZARDOUS SEAS ARE EXPECTED THROUGH THE REMAINDER OF THE WEEK ON THE COASTAL WATERS. 27 && .SEW WATCHES/WARNINGS/ADVISORIES... .WINTER STORM WARNING FOR THE OLYMPICS AND WEST SLOPES OF THE CASCADES. .WIND ADVISORY FOR LOWLAND AREAS EXCEPT FOR THE COAST. .GALE WARNING ALL WATERS EXCEPT PUGET SOUND AND HOOD CANAL. .SMALL CRAFT ADVISORY PUGET SOUND AND HOOD CANAL. .SMALL CRAFT ADVISORY FOR ROUGH BAR CONDITIONS GRAYS HARBOR BAR. WEATHER.GOV/SEATTLE
The office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 6, 2:54 AM PST | High Surf Advisory | SEW | 7 hr |
Nearby
Wind Advisories in Washington, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.